Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 304, NWS St. Louis, MO

May 29, 2006Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 29, 2006, 3:47 PM CDT for Adams County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2006, 3:47 PM CDT (20:47 UTC)
Expired
May 29, 2006, 4:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Adams County, IL

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:22 PM CDTTSTM WND DMGQuincy, ILTREES AND POWER POLES KNOCKED DOWN ALONG 66TH STREET IN THE EASTERN PART OF QUINCY. REPORT FROM WGEM-TV AND RELAYED BY STORM SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1988 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 292048
SVRLSX
ILC001-292130-
/O.NEW.KLSX.SV.W.0304.060529T2047Z-060529T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 430 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR QUINCY...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUINCY...
  URSA...
  MENDON...
  FOWLER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3997 9148 3981 9137 4019 9094 4021 9137

$$
BYRD
1 follow-up statement
000 
WWUS53 KLSX 292114
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON MAY 29 2006

ILC001-292130-
/O.CON.KLSX.SV.W.0304.000000T0000Z-060529T2130Z/
ADAMS IL-
414 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR ADAMS COUNTY...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WOODVILLE...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CHATTON AND LA PRAIRIE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3997 9148 3981 9137 4019 9094 4021 9137

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:47 PM CDT, 2 hours earlier.

Area forecast discussion, May 29, 1:47 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT MON MAY 29 2006

.DISCUSSION...
A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE
COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT
PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND
ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE
SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN.
THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY
MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX
PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA
SOMETIME ON THURSDAY.

ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST
IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND
CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING
THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY
AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER
SUNSET.

UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE
BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE.
BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM
HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY
NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT.

IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND
THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY
EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS
ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS.
UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE
WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT
IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE
WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO
THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH
SATURDAY.

&&

.AVIATION...
FOR THE 18 TAFS...
HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD.
TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH
AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED
TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC
WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL
DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE
EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD
14Z.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 29, 3:34 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT MON MAY 29 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
334 PM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS
TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS
ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH
SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT
AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME...
NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH
AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND
GUSTS TO 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.